Ask a Dentist. Get Answers to Your Dental Questions.
Are you there?
I am here to help you,
I am assuming you are healthy and not taking any medications. The most common problem that can cause red gums, that can even be fiery red is plaque induced gingivitis. It is a plaque induced inflammation of the gums.. This should be taken cared of with a proper brushing technique. There are t coadjuvants such as mouth breathing that can make it owrse
Something else that can make gingivitis worse is hormones. there have been studies that show that during certain times of the menstrual cycle , there is more incidence of gingivitis
iwill try to answer as quick as possible--i am slow ha ha
There are also some other conditions that can give you gingivitis… systemic conditions
I do take a # XXXXX medications & have an extensive med history
ok, can you tell me about them?
shall i quit now ha ha continuing. . .
oh, no!!1 tel me about it...
IDDM for 44 yrs -- humalog by pump
is it under control?
levothy roxin-- low thyroid
control comes and goes - last A1C- 8.o
Sorry, it got disconnected :)
Ok, let me ask you a question...
have had heart attack + CABG, stroke - pretty much ok - some left side weakness, meds--aggronox,metoppranol,crestor,zetia, ramipril, isosorb mono (imdur),amlodipine, more. .
Let me ask you something: how did this particular episode started? did you notice it suddenly? what did the dentist said?
furosemide, wellbutrin, lamictal,cymbalta,- all i've taken for some time, just started allopurinol for uric acid
i was just brushing my teeth & pulled th gum way up cause i saw the purplke edge it was swollen & somewhat painful, some
i should mention that about 2 wks prior i noticed bright red blood while brushing once up had bloodynose not normal - but have learned from exp not to panic
i saw both FP doc + plus dentist no one alarmed
Ok. the dentist put you on antibiotics… did he tell you why?
since i had no current blood to see they prob thought i exsaurated (sorry)
will the dentist follow up after the antibiotic course?
did you make a follow up appointment?
for amoxicillen dentist said will it make you feel better? meds haven't changed anything gum purple for about 10 days--haven't been i injured either just PRN follow
My advice is then to seek a second opinion after you finish with the suggested course… I am not sure what is the purpose of the antibiotic...
i've had enough is this ok or not? i feel swept under the rug
there are some gingivitis that are not related to plaque and sometimes are misdiagnosed
thank you very much for the chat
i really do appreciate it
I think you should go to an oral pathologist
It is a type of dentist that specializes on this type of situation...
Let me give you a link where you can locate one close to you
ok is that like an oral surgeon with MD?
It is a dentist that specialized in the soft tissues of the mouth
The Society is called
American Academy of Oral Pathology
That is the number you can contact to ask them for an specialist
this in another number
My feeling is that you might have an allergic reaction from one of your medications that is causing this symptoms
Un underlying problem with this manifestation
thank you very much iam calling now
There is something called desquamative gingivitis, that can be caused by some mucocutaneous disorders that could be what you have
You are very welcomed!!!
Let me know how it went
I hope you found my answer helpful, please click on the GREEN ACCEPT button below for my answer.
Is there anything else? Do you have any other questions?
good answer!! ha ha how do i get back in touch?
You can request me …LOL
just put my name
Dr Mariana Levy
and I will get back to you
you can also use this direct link